MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number EUP2010X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 03/27/2017
Type of Reportable Event Serious Injury
Event or Problem Description
The physician intended to use a euphora balloon catheter in a lesion in the proximal lad, severe calcification, severe tortuosity and 70 % stenosis.There was no damage noted to packaging, no issues noted when removing the device from the hoop.The device was inspected with no issues noted.Negative prep was performed with no issues noted.The lesion was pre-dilated.The euphora balloon did pass through a previously deployed old stent in the lad.No resistance was encountered when advancing the device.During removal of the device it is reported that balloon detached.A stent was used to jail the detached portion against the vessel wall.The device was not kinked and re-straightened during use.
 
Additional Manufacturer Narrative
The device was returned for analysis.The device returned with a detachment of balloon material, approximately 23.3cm distal to the guidewire entry port bond.The balloon material was jagged and uneven at the detachment site.The inner shaft proximal to the detachment site was stretched and bunched.Only one inner shaft marker was present on the inner shaft.Stretching was evident to the distal tip and distal tip bond.The most distal part of the tip was torn.Blood was visible in the inner lumen of the device.Bunching was evident along the distal shaft.Damage was evident to the guidewire entry port.The hypotube was kinked in numerous places.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key6502893
Report Number9612164-2017-00457
Device Sequence Number11235
Product Code LOX
UDI-Device Identifier00643169559875
UDI-Public00643169559875
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2018
Device Catalogue NumberEUP2010X
Device Lot Number212373226
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2017
Initial Date Received by Manufacturer 03/27/2017
Supplement Date Received by Manufacturer06/29/2017
06/29/2017
Initial Report FDA Received Date04/19/2017
Supplement Report FDA Received Date07/25/2017
10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight60